Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 289, NWS Louisville, KY

July 1, 20126 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:42 PM EDT for 6 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 9:42 PM EDT (01:42 UTC)
Expired
Jul 1, 2012, 10:10 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Anderson County, KY, Fayette County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 118 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:00 PM EDTTSTM WND DMGNicholasville, KYA BROAD GUST FRONT TRAVELED ACROSS ALL OF JESSAMINE COUNTY. NUMEROUS TREES WERE DOWNED IN AND AROUND NICHOLASVILLE AROUND 10 PM EDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 5:59 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KLMK 020142
SVRLMK
KYC005-067-113-151-167-239-020210-
/O.NEW.KLMK.SV.W.0289.120702T0142Z-120702T0210Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1010 PM EDT

* AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTH OF MUNDYS LANDING
  THIS STORM WAS MOVING EAST AT 25 MPH.  WINDS OF 45 TO 55 MPH       
  ARE LIKELY AHEAD OF THE STORM WITH THE GUST FRONT. 

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF EASTERN ANDERSON...NORTHERN JESSAMINE...
  NORTHERN MERCER...NORTHWESTERN MADISON...SOUTHERN FAYETTE AND
  SOUTHERN WOODFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3802 8437 3783 8436 3784 8495 3803 8495
TIME...MOT...LOC 0142Z 180DEG 0KT 3768 8472
WIND...HAIL 60MPH <.50IN

$$
04
1 follow-up statement
128 
WWUS53 KLMK 020206
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT SUN JUL 1 2012

KYC005-067-113-151-167-239-020216-
/O.EXP.KLMK.SV.W.0289.000000T0000Z-120702T0210Z/
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-ANDERSON KY-FAYETTE KY-
1006 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...EASTERN
ANDERSON...SOUTHERN WOODFORD...NORTHERN MERCER...NORTHWESTERN MADISON
AND NORTHERN JESSAMINE COUNTIES WILL EXPIRE AT 1010 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. A NEW WARNING HAS BEEN ISSUED DOWNSTREAM FOR THESE STORMS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3802 8437 3783 8436 3784 8495 3803 8495
TIME...MOT...LOC 0206Z 180DEG 0KT 3768 8472

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:35 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 1, 8:35 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM EDT SUN JUL 01 2012

.Forecast Update...
Issued at 835 PM EDT Sun Jul 1 2012

Svr t-storm watch 448 is still in effect until 11 pm EDT/ 10 pm
CDT.  Complex of storms over southern Indiana continues to produce
1-1.25 inch hail and damaging winds in excess of 60 mph.  Multiple
outflow boundaries are racing across the region spurring new
convection and re-energizing convection across the region.  Expect
the complex of storms over southern Indiana to sag south through
around 6Z...then head southeast as an approaching upper level wave
pushes the main complex out of the area.

&&

.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012

Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.

As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.

Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.

Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.

.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012

Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board.  Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.

GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.

&&

.Aviation (00Z TAF Issuance)...
Issued at 750 PM EDT Sun July 1 2012

Main focus for this TAF period is ongoing convection over southern
Indiana and northern KY.  Used a combo of current obs as well as
latest NAM and HRRR model guidance for this TAF forecast.  SDF looks
to be the most under the gun with an outflow boundary headed that
way by around 0000Z-0015Z.  Another complex of storms looks to move
east into the SDF terminal by around 1Z bringing gusty winds of
30-40 mph and very heavy rainfall.

LEX does stand a chance at some t-storms later this evening between
1Z-4Z but will wait to see if the current storm complexes survive as
they move eastward or sag southward before inserting specifics.

BWG has the least chance of experiencing convection tonight due to a
strong cap over the area.  Still a few left over showers may make it
that far south overnight.  Will refine timing based on radar trends
this evening.

After this complex diminishes late tonight, winds will decline and
remain mainly out of a westerly directions.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR INZ076>079-083-084-089>092.

     HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
     MONDAY FOR INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR KYZ023>034-038-045-053-061>063-070>074.

     HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
     MONDAY FOR KYZ023>032-053-061>063-070>074.

     HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.

Update...........AMS
Short Term.......BJS
Long Term........RAS
Aviation.........AMS
Hazardous weather outlook, Jul 1, 6:47 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT SUN JUL 1 2012

KYZ056-057-064>067-075>078-081-082-030200-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

EARLY EVENING TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ061>063-070>074-030200-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
547 PM CDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES
MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY
STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ023>032-053-030200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE
647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT
/9 PM CDT/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY
STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ035>037-039>043-046>049-054-055-030200-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE
647 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS
A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033-034-038-045-030200-
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...
BARDSTOWN
647 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH
SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY.
ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND DAMAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Local storm report, Jul 1, 9:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     4 E SHELBYVILLE         38.22N  85.16W
07/01/2012                   SHELBY             KY   AMATEUR RADIO

            WINDS ESTIMATED OF AT LEAST 50 MPH DOWNED POWER LINES
            EAST OF SHELBYVILLE. THESE WINDS DEVELOPED ALONG A GUST
            FRONT THAT SURGED WELL AHEAD OF ITS PARENT THUNDERSTORM.

&&

EVENT NUMBER LMK1200682

JSD
Local storm report, Jul 1, 9:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/01/2012                   JEFFERSON          KY   BROADCAST MEDIA

            TREES AND POWER POLES DOWN ALONG 7TH STREET

&&

EVENT NUMBER LMK1200683

RL
Special weather statement, Jul 1, 9:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT SUN JUL 1 2012

KYC079-113-151-020200-
JESSAMINE KY-MADISON KY-GARRARD KY-
932 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF RICHMOND...AND MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  DUNCANON AND SILVER CREEK...
  CALEAST AND PEYTONTOWN...
  ARLINGTON AND HILLCREST...
  TERRILL AND KINGSTON...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
83 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8453 3781 8455 3787 8417 3786 8416
      3787 8413 3785 8411 3765 8410 3764 8412
      3759 8410
TIME...MOT...LOC 0132Z 266DEG 20KT 3773 8442

EER
Local storm report, Jul 1, 9:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     GLENSBORO               38.00N  85.07W
07/01/2012                   ANDERSON           KY   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER LMK1200684

RL
Local storm report, Jul 1, 9:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     LAWRENCEBURG            38.03N  84.89W
07/01/2012                   ANDERSON           KY   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY

&&

EVENT NUMBER LMK1200685

RL
Local storm report, Jul 1, 9:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     5 SSW FRANKFORT         38.12N  84.90W
07/01/2012                   FRANKLIN           KY   MESONET

            A 51 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET.
            SEVERAL TREES DOWNED ACROSS SOUTHERN FRANKLIN COUNTY.

&&

EVENT NUMBER LMK1200686

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble28 min
Jul 1, 8:10 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 8:19 PM EDTSevere Thunderstorm WarningLMKHenry31 min
Jul 1, 8:22 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 1, 8:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson20 min
Jul 1, 8:34 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 1, 8:48 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer32 min
Jul 1, 8:50 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 9:00 PM EDTSpecial Weather StatementLMKHenry30 min
Jul 1, 9:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer30 min
Jul 1, 9:13 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Marion, Mercer, Washington, Woodford42 min
Jul 1, 9:13 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer32 min
Jul 1, 9:26 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby24 min
Jul 1, 9:27 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington28 min
Jul 1, 9:32 PM EDTSpecial Weather StatementLMKMadison28 min
Jul 1, 9:38 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford32 min
Jul 1, 9:45 PM EDTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln, Taylor45 min
Jul 1, 9:49 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott19 min
Jul 1, 9:58 PM EDTSpecial Weather StatementLMKGreen, Hart, Larue32 min
Jul 1, 10:01 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 1, 10:03 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Nicholas42 min
Jul 1, 10:04 PM EDTSevere Thunderstorm WarningLMKMadison16 min
Jul 1, 10:25 PM EDTSevere Thunderstorm WarningLMKMadison20 min
Jul 1, 10:27 PM EDTSevere Thunderstorm WarningLMKAdair, Green28 min
Jul 1, 10:29 PM EDTSpecial Weather StatementLMKTaylor31 min
Jul 1, 10:50 PM EDTSevere Thunderstorm WarningLMKAdair, Russell30 min
Jul 1, 10:55 PM EDTSpecial Weather StatementLMKCasey30 min
Jul 1, 11:22 PM EDTSpecial Weather StatementLMKRussell28 min
Jul 2, 8:47 AM EDTSpecial Weather StatementLMKBarren28 min
Jul 2, 3:16 PM EDTSpecial Weather StatementLMKButler29 min
Jul 2, 3:31 PM EDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 3:34 PM EDTSevere Thunderstorm WarningLMKLogan31 min
Jul 2, 3:44 PM EDTSpecial Weather StatementLMKOhio31 min
Jul 2, 3:50 PM EDTSevere Thunderstorm WarningLMKButler, Ohio30 min
Jul 2, 3:55 PM EDTSpecial Weather StatementLMKWarren30 min
Jul 2, 4:00 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 4:24 PM EDTSpecial Weather StatementLMKGrayson31 min
Jul 2, 4:27 PM EDTSpecial Weather StatementLMKEdmonson28 min
Jul 2, 4:31 PM EDTSpecial Weather StatementLMKWarren29 min
Jul 2, 4:40 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 4:43 PM EDTAreal Flood AdvisoryLMKWarren3 hr
Jul 2, 4:55 PM EDTSpecial Weather StatementLMKAllen30 min
Jul 2, 4:56 PM EDTSpecial Weather StatementLMKEdmonson29 min
Jul 2, 5:08 PM EDTFlash Flood WarningLMKWarren3 hr
Jul 2, 5:10 PM EDTSevere Thunderstorm WarningLMKWarren30 min
Jul 2, 5:18 PM EDTSpecial Weather StatementLMKEdmonson32 min
Jul 2, 5:21 PM EDTSpecial Weather StatementLMKAllen29 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningLMKAllen32 min
Jul 2, 5:34 PM EDTAreal Flood AdvisoryLMKAllen, Warren92 min
Jul 2, 5:41 PM EDTSpecial Weather StatementLMKWarren29 min
Jul 2, 6:03 PM EDTSpecial Weather StatementLMKAllen12 min
Jul 2, 6:05 PM EDTAreal Flood AdvisoryLMKButler, Warren2 hr
Jul 2, 6:19 PM EDTSevere Thunderstorm WarningLMKMonroe31 min
Jul 2, 6:38 PM EDTSpecial Weather StatementLMKMonroe32 min
Jul 2, 6:45 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Jul 2, 6:51 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 2, 7:46 PM EDTSpecial Weather StatementLMKHancock44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.